MAUDE Adverse Event Report: ALLERGAN SALES, LLC NATRELLE 133S TISSUE EXPANDER (RIGHT); TISSUE EXPANDER AND ACCESSORIES

ALLERGAN SALES, LLC NATRELLE 133S TISSUE EXPANDER (RIGHT); TISSUE EXPANDER AND ACCESSORIES
Model Number 133S-FV-13-T
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/03/2022
Type of Reportable Event Serious Injury
Event or Problem Description
(b)(6) 2022, i received double mastectomy surgery for left ductus carcinoma.The plastic surgeon did not communicate previous appointments, surgery informed consent did not state the information that i should no longer have mris or post-surgery appointments that i could not have an mri with the tissue expanders containing a magnetic/metal port that they use to help locate the port to put in iv fluid post-surgery and expand the tissue.(b)(6) 2022, i had the right breast tissue expander placed and not on the left.Next surgery for the left tissue expander surgery (b)(6) 2022 - no information was provided on any plastic surgery appointments prior to this surgery, on informed consent surgery form or post-surgery regarding the restriction of not having an mri completed.Asked by rn to sign a blank informed consent.I had multiple sclerosis (ms) prior to cancer and stated at my pre-surgery appointments that i had my ms medication halted with the potential of cancer secondarily to this (later noted not related to her 2+ cancer diagnosis).When i am not taking any ms medications, my neurologist prefers to have a brain mri completed every 6 months to monitor any progression in potential brain lesions increasing in size or new lesions forming.When i arrived for a brain mri ordered to be completed on march (b)(6) 2023, at (b)(6) hospital (b)(6).The mri technician caught this potential safety concern when i mentioned that i currently have two tissue expanders post-surgery following a double mastectomy and stated some of these expanders have metal/magnetic ports.My husband has a ph.D.In medical imaging as a physicist and noted when told of the same concern - he was present when i went for this appointment and spoke with the mri team.This technician stated she will research this and contact me after i have supplied my medical device information and she can confirm what is safe.I messaged my ms neurologist and noted the hold on getting the brain mri.I then received a message back via mychart that my tissue expanders had metal/magnetic and i would not be able to get an mri at this time.With concerns of my current plastic surgeon, i switched surgeons and post-covid - even for cancer patients there is a 6-12 month wait to have the saline breast implants of the reconstructive surgery using one's own tissue.This was previously not a concern of using metal in tissue expanders pre-covid with the ability to have them removed in 8 weeks.Without the ability to have a brain mri, this also eliminated the opportunity to have an mri if there was a potential of cancer returning.The highest risk of this is within one year of the initial cancer and i had a breast mri prior to my first surgery for this reason - to make sure it had not spread and a better image than the ultrasound used in a biopsy.Two poor health outcomes - 1) inability to monitor my ms with the appropriate tesla imaging using flair and t2-weighted mri knowing that any progression is permanent and can lead to a variety of disabilities and 2) the inability to monitor my cancer recurring.When i felt scar tissue forming i was told i cannot have a biopsy without surgery with the risk of puncturing the expanders and i cannot have an mri.The only monitoring was with an ultrasound device that is a toddler level of imaging compared to an mri.Main concerns reviewing the cdc breast cancer and up-to-date data there is a high mortality rate for black women is twice as high compared caucasians, although the incident rate is similar - needs changed to monitor for cancer recurring mri tissue expanders with metal/magnetic need a new fda policy that notes that all cancer patients need tissue expanders used that are non-magnetic/non-metallic.They are being made.Personally the fda needs to eliminate all tissue expanders with metal as in my situation, a patient may have a secondary medical condition that needs monitoring via mri.Unable to load a copy of both tissue expanders below.Lot number: rh238198015.Reference report: mw5117620.

Brand Name
NATRELLE 133S TISSUE EXPANDER (RIGHT)
Common Device Name
TISSUE EXPANDER AND ACCESSORIES
Manufacturer (Section D)
ALLERGAN SALES, LLC
MDR Report Key16952647
Report NumberMW5117619
Device Sequence Number6286661
Product Code LCJ
UDI-Device Identifier10888628043794
UDI-Public10888628043794
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Voluntary
Initial Reporter Occupation Patient
Type of Report Initial
Report Date (Section B) 05/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number133S-FV-13-T
Device Catalogue Number133S-FV-13-T
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date05/17/2023
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMPHETAMINE-DEXTROAMPHETAMINE 20 MG 24 HR CAPSULE (XR), AND 5 MG QUICK RELEASE ADDERALL, LASIX 20 MG BID, POTASSIUM CHLORIDE 20 MEQ ER, ODANSETRON 4 MG PRN, HYDROXYZINE 25 MG PRN, RIZITRIPTAN 10 MG PRN, GLATIRAMER 40 MG/ML PREFILLED (MS MED ON HOLD), ABBVIE ALLERGAN LIFE CELL ALLODERM SELECT ACELLULAR MATRIX CONTOUR.; K2 PO, ACETYLCARNITINE HCL 500 MG CAP, ASPIRIN 81 MG TABLET, NAC (N-ACETYLCYSTEINE) 600 MG, RIBOFLAVIN 400 MG, ASCORBIC ACID WITH ROSE HIPS (VITAMIN C) 1000 MG, CALCIUM ASCORBATE 500 MG, TYLENOL 500 MG PRN, VITAMIN D3 5,000 UNITS, MAGNESOIM 200 MG.
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age49 YR
Patient SexFemale
Patient Weight72 KG
Patient EthnicityNon Hispanic
Patient RaceWhite